Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

On Norvasc. Urine test report showing high protein levels. Are my kidneys failing or am I diabetic?

I am an 59 African American female who has been taking 10 mg of Norvasc for about seven years. Last week my lab results revealed Creatinine , Urine of 281.7 mg/dl, Microalbumin , Urine of 43.6 UG/ML and Hemoglobin A1c of 5.7. Does this mean that my kidneys are failing or that I will become a diabetic? I just discovered today that Norvasc should not be given to African Americans.
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for writing to us
Your HbA1c is good. I mean a 5.7 means that you are not a diabetic. If it is between 5.7 to 6.4 then you are at risk of having diabetes.
So with your level it means that you may be at a slight risk of having diabetes.
Your urine test result is fine. I have no problems with that and your kidney are not failing.
Wish you all the best
Kindest Regards
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor